Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 28, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 1, 2015, 10:20 PM EDT for Clay County, Jackson County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 10:20 PM EDT (02:20 UTC)
- Expired
- Jul 2, 2015, 1:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, KY, Jackson County, KY
The radar
The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 10:20 PM EDT | FLASH FLOOD | Annville, KY | EIGHT INCHES OF WATER REPORTED FLOWING OVER HIGHWAY 3630 NEAR BOND ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
594
WGUS53 KJKL 020220
FFWJKL
KYC051-109-020515-
/O.NEW.KJKL.FF.W.0028.150702T0220Z-150702T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1020 PM EDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 115 AM EDT
* AT 1019 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOURWOOD...SACKER GAP...HERD...PARROT...CARICO...WELCHBURG...
CHESTNUTBURG...ROYRADER...SHEPHERDTOWN...MIDDLEFORK...HIGH KNOB...
THOMAS...TYNER...SETTLE STORE...DABOLT...DATHA...MALCOMB...GREEN
HILL...PEOPLES AND ANNVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3727 8406 3728 8405 3730 8410 3732 8410
3734 8411 3733 8414 3734 8414 3737 8397
3737 8381 3735 8378 3734 8369 3731 8366
3726 8377 3726 8403
$$
GREIF2 follow-up statements
779
WGUS73 KJKL 020324
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1124 PM EDT WED JUL 1 2015
KYC051-020333-
/O.CAN.KJKL.FF.W.0028.000000T0000Z-150702T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-
1124 PM EDT WED JUL 1 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN CLAY COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3727 8406 3728 8405 3730 8410 3734 8411
3734 8414 3735 8411 3737 8397 3737 8381
3733 8379 3733 8383 3731 8388 3726 8390
3726 8403
$$
KYC109-020515-
/O.CON.KJKL.FF.W.0028.000000T0000Z-150702T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-
1124 PM EDT WED JUL 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR
SOUTHERN JACKSON COUNTY...
AT 1123 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN HAS ENDED ACROSS
THE WARNED AREA BUT IT WILL STILL TAKE A WHILE FOR THE RUNOFF AND
ANY FLOODING TO RECEDE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HERD...PARROT...CARICO...WELCHBURG...ROYRADER...MIDDLEFORK...TYNER...
SETTLE STORE...DABOLT...DATHA...GREEN HILL...PEOPLES...ANNVILLE...
CORNELIUS...MAULDEN...NATHANTON...EGYPT...OLIN...DEESE AND EBERLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DO NOT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3727 8406 3728 8405 3730 8410 3734 8411
3734 8414 3735 8411 3737 8397 3737 8381
3733 8379 3733 8383 3731 8388 3726 8390
3726 8403
$$
GREIF468
WGUS73 KJKL 020412
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1212 AM EDT THU JUL 2 2015
KYC109-020421-
/O.CAN.KJKL.FF.W.0028.000000T0000Z-150702T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-
1212 AM EDT THU JUL 2 2015
...THE FLASH FLOOD WARNING FOR SOUTHERN JACKSON COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3727 8406 3728 8405 3730 8410 3734 8411
3734 8414 3735 8411 3737 8397 3737 8381
3733 8379 3733 8383 3731 8388 3726 8390
3726 8403
$$
GREIFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 8:30 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 1, 8:30 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 830 PM EDT WED JUL 1 2015 .UPDATE... ISSUED AT 800 PM EDT WED JUL 1 2015 23Z SFC ANALYSIS SHOWS A WAVY FRONTAL BOUNDARY LYING ACROSS EASTERN KENTUCKY. THIS IS KEEPING THE THREAT OF SHOWERS AND THUNDERSTORMS GOING THROUGH THE EVENING. IT IS ALSO CONTRIBUTING TO A SLOW MOVEMENT TO THE STRONGER STORMS AND...WHEN COMBINED WITH TRAINING AND HIGH PWATS...LOCALIZED FLASH FLOODING IS A THREAT THROUGH AT LEAST THE EVENING. THE HRRR SUGGESTS THAT THE CURRENT CONVECTION WILL WANE LATER THIS EVENING BEFORE ANOTHER WAVE OF LOW PRESSURE AND POTENTIALLY ORGANIZED CONVECTION MOVES EAST ALONG THE FRONT TO DAMPEN THE START OF THURSDAY. GIVEN THE MODE OF CONVECTION IN THIS SITUATION IT IS HARD TO BITE TOO HARD ON ONE SOLUTION SO HAVE BROAD BRUSHED THIS SCENARIO A BIT IN THE GRIDS FOR LATE TONIGHT...BUT IT DOES SEEM TO MATCH UP PRETTY WELL WITH THE NEIGHBORS. HAVE ALSO ADDED A TOUCH OF FOG TO THE GRIDS FOR LATE TONIGHT AND TWEAKED THE NEAR TERM T AND TD GRIDS PER THE LATEST OBS/TRENDS. THESE HAVE BEEN SENT TO THE NDFD AND WEB SERVERS ALONG WITH A FRESHENED SET OF ZONES. AN UPDATED HWO HIGHLIGHTING THE ISOLATED HEAVY RAIN CONCERNS WILL BE ISSUED SHORTLY. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 347 PM EDT WED JUL 1 2015 FRONTAL ZONE REMAINS STRETCHED ACROSS EASTERN KENTUCKY THIS AFTERNOON...FROM NEAR PAINTSVILLE...OVER TO STANTON. ACTIVITY HAS INCREASED ALONG THIS CONVERGENCE ZONE THIS AFTERNOON...BUT LIMITED INSTABILITY AND SHEAR IS KEEPING EVERYTHING FAIRLY WEAK COMPARED WITH THE PAST FEW DAYS. OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION CONTINUES TO PUSH EAST WITH A BAND OF RAIN AND WILL BE EXITING EASTERN KENTUCKY OVER THE NEXT 2 TO 4 HOURS. QUESTION THEN TURNS TO WHAT HAPPENS OVERNIGHT. IT APPEARS WE MAY SEE MOST OF THE CURRENT ACTIVITY ALONG THE FRONTAL BOUNDARY DIE OFF AS INSTABILITY DECREASES THIS EVENING. THEN WE WILL TURN UPSTREAM TO SEE WHAT CONVECTION FIRES OFF OVER THE PLAINS AND EXACTLY WHERE THIS OCCURS. MODELS REMAIN VARIABLE ON TRACK OF MCS TONIGHT. GOING TO STAY FAIRLY CLOSE TO PREVIOUS FORECAST AND MAKE VERY FEW CHANGES GIVEN THE DEGREE OF UNCERTAINTY ON HOW TONIGHT WILL EVOLVE. ANY MCS WOULD LIKELY BE APPROACHING THE AREA TOWARDS DAYBREAK...SO HAVE GONE WITH THE HIGHEST POPS LATE TONIGHT. WHATEVER IS LEFT FROM OVERNIGHT MCS MAY TRACK ACROSS THE AREA ON THURSDAY...KEEPING THE WEATHER VERY UNSETTLED. A SHORTWAVE TROUGH WILL PUSH ACROSS THE AREA THURSDAY NIGHT...KEEPING THE THREAT OF RAIN GOING. DESPITE THE PERSISTENT WET WEATHER...TOO MUCH UNCERTAINTY ON RAINFALL AMOUNTS TO GO WITH A FLOOD WATCH AT THIS POINT. WILL JUST MAINTAIN THE MENTION OF LOCALLY HEAVY RAIN IN THE HWO. PW'S ARE FAIRLY HIGH WITH A STALLED FRONTAL BOUNDARY OVER THE REGION. THUS...IF WE CAN GET SOME TRAINING STORMS...THEN A BETTER FLOODING THREAT MAY BE REALIZED. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 354 PM EDT WED JUL 1 2015 PERIOD BEGINS WITH DECENT AGREEMENT IN THE OVERALL TROUGH STILL SET UP ACROSS THE EASTERN CONUS AND STRONG RIDGE IN THE WESTERN CONUS. MODELS ARE DIFFERING IN THE AMPLITUDE OF THE SHORTWAVE ENERGY DROPPING SE INTO THE REGION. THIS COULD HAVE IMPLICATIONS ON THE OVERALL SURFACE FEATURES THAT DEVELOP DURING THE FIRST PORTION OF THE LONG TERM. THEN TOWARD THE END OF THE PERIOD THE PATTERN LOOKS TO SHIFT FROM LONG WAVE TROUGH TO WEAKER TROUGHING ACROSS THE EAST WHILE RIDGING BREAKS DOWN IN THE WESTERN US. MODELS CONTINUE TO VERY IN THIS PERIOD...HOWEVER AGREE WITH A OVERALL CHANGE IN THE PATTERN. SURFACE BOUNDARY WILL CONTINUE TO MEANDER ACROSS THE REGION THROUGH THE FIRST PART OF THE LONG TERM. THERE REMAINS A FAIR AMOUNT OF VARIABILITY IN EXACT LOCATION OF THE BOUNDARY FROM MODEL TO MODEL. THIS WILL LEAD TO CONTINUED UNSETTLED CONDITIONS ACROSS THE REGION. GIVEN THIS QUASI-STATIONARY BOUNDARY AND MULTIPLE UPPER LEVEL DISTURBANCES WILL LEAD TO POTENTIAL HEAVY RAINFALL OVER SOME AREAS THROUGH THE PERIOD...HOWEVER A FAIR AMOUNT OF UNCERTAINTY STILL EXISTS IN EXACT LOCATION OF HEAVIEST QPF. ANOTHER COLD FRONT APPROACHES DURING THE LATE PORTION OF THE PERIOD THAT WILL INCREASE POPS SLIGHTLY LATE TUESDAY INTO WEDNESDAY. GIVEN VARIABILITY IN THE FRONT AND OVERALL PATTERN CHANGE STUCK CLOSE TO MODEL BLENDS IN THE LONG TERM FORECAST. OVERALL TEMPERATURES THROUGH THE PERIOD WILL REMAIN NEAR TO BELOW NORMAL GIVEN THE UNSETTLED PATTERN AND TROUGH. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 830 PM EDT WED JUL 1 2015 SME AND LOZ WILL LIKELY BE AFFECTED BY THE EVENING STORMS...WHILE THE REST OF THE TAF SITES WILL SEE VFR CONDITIONS RETURN DURING THE MID AND LATE EVENING HOURS. HOWEVER...CIGS WILL LIKELY COME BACK DOWN TONIGHT AS A FRONTAL ZONE REMAINS DRAPED ACROSS EASTERN KENTUCKY. THUS...EXPECT CLOUDS TO LOWER THROUGH THE NIGHT FALLING BACK TO AT OR NEAR IFR FOR MOST PLACES BY THE EARLY MORNING HOURS OF THURSDAY. IT IS ALSO POSSIBLE STRATUS COULD BUILD DOWN ONTO THE RIDGES...CREATING SOME POCKETS OF DENSE FOG FOR OUR MOUNTAIN TOP AIRPORTS. UNCERTAINTY REMAINS FOR THE LATTER PART OF THE NIGHT INTO THURSDAY MORNING WITH RESPECT TO A POTENTIAL FOR RENEWED CONVECTION FROM AN MCS THAT MAY ORGANIZE UPSTREAM. DEPENDING ON WHERE THIS FEATURE TRACKS...WE COULD GET MORE RAIN/STORMS LATE TONIGHT INTO THURSDAY MORNING. HOWEVER...TOO MUCH UNCERTAINTY AT THIS TIME TO JUMP TO HARD ON THIS IDEA SO FOR NOW HAVE ADDED VCSH AND VCTS TO THE SOUTHERN TAF SITES FOR LATE TONIGHT THROUGH THURSDAY MORNING. OUTSIDE OF ANY STORMS...WINDS WILL BE LIGHT...AT AROUND 5 KTS OR LESS...AND GENERALLY FROM THE SOUTHWEST. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...KAS LONG TERM...DJ AVIATION...GREIF
Hazardous weather outlook, Jul 1, 8:35 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 835 PM EDT WED JUL 1 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-030345- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 835 PM EDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. THE STRONGEST OF THESE WILL CONTAIN HEAVY TO EXCESSIVE RAINS THAT COULD LEAD TO LOCALIZED FLOODING. THUNDERSTORMS ARE POSSIBLE AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM THURSDAY THROUGH TUESDAY. IN ADDITION...LOCALLY HEAVY RAIN IS A CONCERN FROM THURSDAY THROUGH SUNDAY...LEADING TO THE POSSIBILITY OF MINOR FLOODING. THE GREATEST THREAT WILL BE FOR THOSE LOCATIONS THAT SEE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE RAIN OR FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE. KAS/GREIF
In the hours before
Local storm report, Jul 1, 8:39 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
839 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD NANCY 37.07N 84.75W
07/01/2015 PULASKI KY NWS EMPLOYEE
A WEATHER SERVICE EMPLOYEE REPORTED THAT HE OBSERVED 6 TO
12 INCHES OF WATER FLOWING ACROSS BURNETT ROAD IN NANCY.
&&
ARLocal storm report, Jul 1, 9:18 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
918 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD SOMERSET 37.08N 84.61W
07/01/2015 PULASKI KY 911 CALL CENTER
NUMEROUS ROADS WERE CLOSED OR IMPASSABLE DUE TO FLOODING
IN SOUTHERN PULASKI COUNTY. THE LIST OF ROADS INCLUDES
SLATE BRANCH ROAD...OAK HILL ROAD...AND HWY 192. THERE
WERE ALSO REPORTS AND PHOTOGRAPHS OF AUTOMOBILES STRANDED
IN FLOOD WATERS ON HIGHWAY 27 IN SOMERSET.
&&
ARLocal storm report, Jul 1, 9:37 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
937 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO NANCY 37.07N 84.75W
07/01/2015 PULASKI KY NWS STORM SURVEY
A WEATHER SERVICE STORM SURVEY CONFIRMED THAT AN EF0
TORNADO BRIEFLY TOUCHED DOWN NEAR NANCY. THE TORNADO
DAMAGED A BARN AND DOWNED SEVERAL TREES. MORE DETAILS
WILL BE FORTHCOMING.
&&
ARLocal storm report, Jul 1, 9:38 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
938 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO NANCY 37.07N 84.75W
07/01/2015 PULASKI KY NWS STORM SURVEY
A WEATHER SERVICE STORM SURVEY CONFIRMED THAT AN EF0
TORNADO BRIEFLY TOUCHED DOWN NEAR NANCY. THE TORNADO
DAMAGED A BARN AND DOWNED SEVERAL TREES. MORE DETAILS
WILL BE FORTHCOMING.
0401 PM TSTM WND DMG 1 E FAUBUSH 37.07N 84.81W
07/01/2015 PULASKI KY LAW ENFORCEMENT
BARN AND TREES BLOWN DOWN NEAR THE INTERSECTION OF KY-196
AND KY-1664.
0815 PM FLASH FLOOD NANCY 37.07N 84.75W
07/01/2015 PULASKI KY NWS EMPLOYEE
A WEATHER SERVICE EMPLOYEE REPORTED THAT HE OBSERVED 6 TO
12 INCHES OF WATER FLOWING ACROSS BURNETT ROAD IN NANCY.
0915 PM FLASH FLOOD SOMERSET 37.08N 84.61W
07/01/2015 PULASKI KY 911 CALL CENTER
NUMEROUS ROADS WERE CLOSED OR IMPASSABLE DUE TO FLOODING
IN SOUTHERN PULASKI COUNTY. THE LIST OF ROADS INCLUDES
SLATE BRANCH ROAD...OAK HILL ROAD...AND HWY 192. THERE
WERE ALSO REPORTS AND PHOTOGRAPHS OF AUTOMOBILES STRANDED
IN FLOOD WATERS ON HIGHWAY 27 IN SOMERSET.
&&
ARLocal storm report, Jul 1, 9:58 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
958 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 1 S SOMERSET 37.07N 84.61W
07/01/2015 E2.00 INCH PULASKI KY PUBLIC
A MEMBER OF THE PUBLIC ESTIMATED THAT OVER 2 INCHES OF
RAIN HAD FALLEN AT HER RESIDENCE NEAR SOMERSET SINCE
AROUND 8 PM.
&&
ARLocal storm report, Jul 1, 10:00 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1000 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HEAVY RAIN 1 S SOMERSET 37.07N 84.61W
07/01/2015 E2.00 INCH PULASKI KY PUBLIC
A MEMBER OF THE PUBLIC ESTIMATED THAT OVER 2 INCHES OF
RAIN HAD FALLEN AT HER RESIDENCE NEAR SOMERSET SINCE
AROUND 8 PM. CORRECTED TIME OF REPORT.
&&
ARThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:40 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jul 1, 9:08 PM EDT | Flash Flood Warning | JKL | Pulaski | 3 hr |
| Jul 1, 9:17 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 3 hr |
| Jul 1, 10:15 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Owsley, Perry | 3 hr |
| Jul 1, 10:55 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 53 hr |
| Jul 2, 5:53 AM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 3 hr |
| Jul 2, 8:40 AM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Wayne, Whitley | 3 hr |
| Jul 2, 11:06 AM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Lee, Menifee, Montgomery and 3 more | 3 hr |
| Jul 2, 11:37 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 2 more | 3 hr |
| Jul 2, 4:16 PM EDT | Areal Flood Advisory | JKL | Estill | 3 hr |
| Jul 2, 4:50 PM EDT | Areal Flood Advisory | JKL | Montgomery | 3 hr |
| Jul 2, 5:30 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne | 3 hr |
| Jul 2, 5:49 PM EDT | Special Weather Statement | JKL | Fleming | 56 min |
| Jul 2, 5:50 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 3 hr |
| Jul 2, 6:19 PM EDT | Flash Flood Warning | JKL | Montgomery | 3 hr |
| Jul 2, 6:53 PM EDT | Areal Flood Advisory | JKL | Bath, Menifee, Morgan, Rowan | 3 hr |
| Jul 2, 7:43 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Morgan | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.